Indiana, 2007Flash Flooding and Hail in Indiana, May 2, 2007
May 2, 2007 · NWS IND · 3 events in 2 counties and zones
On the afternoon of May 2, 2007 storms produced hail and heavy rainfall across central Indiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the afternoon of May 2, 2007 storms produced hail and heavy rainfall across central Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 2, 1:20 PM EST, 34 minutes earlier.
Area forecast discussion, May 2, 1:20 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
220 PM EDT WED MAY 2 2007
.DISCUSSION...UPPR LO CURRENTLY OVR THE SRN PLAINS XPCTD TO DRFT
SLOWLY TO THE NE TOWARDS THE OH VLY OVR THE NEXT FEW DAYS AS OVERALL
PTN BECOMES HIGHLY AMPLIFIED. THIS UPPR LO WL TEND TO KEEP THINGS
RATHER UNSETTLED PROB THROUGH THE END OF THE WEEK. MODELS IN FAIRLY
GOOD AGREEMENT ON THE MAIN DETAILS. FCST FOCUS CENTERS ON POPS.
RADAR INDICATING QUITE A BIT OF RAIN/TSTM ACTVTY HAS BEEN STEADILY
DVLPG OVER THE PAST FEW HRS OVR THE SRN PARTS OF THE AREA. WK FNT
OVR THE FAR SWRN CWA XPCTD TO GRADU DISSIPATE OVR TIME...HOWEVER
MODELS SUGGEST SOME INDICATIONS OF A FNT AT THE 850MB LVL WL REMAIN
ACRS THE AREA THROUGH THE END OF THE WEEK. THE COMBINATIONS OF THE
SFC BOUNDARY...850MB FNT...AND APPRAOCHING UPPR LO SUGGEST FARILY HI
POPS OVR THE AREA AT LEAST INTO FRI. PCPN THREAT MAY TEND TO
DIMINISH BY THE END OF THE WEEK AS UPPR RDGG BEGINS TO BLD. REGIONAL
SAT/RADARS INDICATE A PRETTY GOOD PUSH TO THE MOISTURE TO THE
SW...SO ALTHOUGH THE FAR N/NE ZONES MAY STAY DRY FOR AWHILE...
THINK PCPN THREAT WL EVENTUALLY REACH THESE AREAS AS WELL BY THURS
AFT/EVEN.
LO LVL THICKNESSES SUGGEST THE NGM MOS GUIDANCE TEMPS MAY BE A LTL
ON THE WARM SIDE BY FRI...BUT OVERALL THE GUIDANCE DOESN/T LOOK TOO
BAD.
&&
.AVIATION...FOR 18Z TAFS
COLD FRONT/WIND SHIFT HAS MOVED TO SOUTH OF A SULLIVAN TO
BLOOMINGTON TO COLUMBUS LINE. SFC-850MB FRONTAL ZONE IS NOW BEING
INFLUENCED BY THE APPROACHING UPPER SYSTEM AND SCT -SHRA AND -TSRA
IS DEVELOPING JUST SOUTH OF HUF AND BMG. MVFR VIS CONDS MAY PERSIST
FOR A TIME ESPECIALLY AT HUF NEAR THE PRECIP TODAY. VIS SATELLITE
IMAGERY SHOWS CLEARING AND GREATER INSTABILITY NEAR BMG. I WILL
INCLUDE VCTS AT BMG BUT THE NORTHERN EXTENT OF INSTABILITY MAY KEEP
THUNDER OUT OF HUF/IND OVER THE NEXT 24 HRS. ALL MOS GUIDANCE
SUGGEST THAT CIGS AND VIS WILL GRADUALLY DROP INTO THE MVFR CATEGORY
AFTER 09Z TONIGHT AND LAST INTO THU AM. THE ONLY SITE WHERE VFR
CONDS MAY PERSIST IS LAF WHERE DRIER AIR MAY HINDER PRECIP AND
VIS/CIG RESTRICTIONS.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...JAS
AVIATION...CO
Hazardous weather outlook, May 2, 4:16 AM EST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
516 AM EDT WED MAY 2 2007
INZ028-035-043-044-051-060-067-030930-
WARREN-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
516 AM EDT WED MAY 2 2007 /416 AM CDT WED MAY 2 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR WESTERN SECTIONS OF CENTRAL
INDIANA.
.DAY ONE...TODAY AND TONIGHT.
LOWLAND FLOODING WILL OCCUR ALONG PORTIONS OF THE WABASH RIVER.
THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. NO SEVERE WEATHER
IS EXPECTED...BUT LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE AREA INTO FRIDAY NIGHT.
SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.
LOWLAND FLOODING WILL CONTINUE ALONG PARTS OF THE WABASH RIVER INTO
FRIDAY. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ021-029>031-036>042-049-030930-
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-HENRY-
516 AM EDT WED MAY 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN HALF OF CENTRAL
INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE STORMS ARE NOT
EXPECTED. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA INTO FRIDAY NIGHT.
SEVERE STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ045>048-052>057-061>065-068>072-030930-
PUTNAM-HENDRICKS-MARION-HANCOCK-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
516 AM EDT WED MAY 2 2007 /416 AM CDT WED MAY 2 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN HALF OF CENTRAL
INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SEVERE STORMS ARE
NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA INTO FRIDAY NIGHT. SEVERE
STORMS ARE NOT EXPECTED. LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
Hail, Martin
- When
- May 2, 1:54 PM EST to 1:56 PM EST
- Where
- Martin County, 2 mi NE of Willow Vly
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.720, -86.694
Law enforcement reported hail on Highway 50 near the Martin and Lawrence county line.
Flash Flood, Martin
- When
- May 2, 3:50 PM EST to 5:50 PM EST
- Where
- Martin County, 2 mi SE of Willow Vly
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 38.680, -86.694
Law enforcement reported 4 feet of water over Red School Road. The road was also damaged. There was also water over U.S. 50 East and mudslides and rock slides in the Martin County State Forest.
Flash Flood, Lawrence
- When
- May 2, 4:00 PM EST to 6:00 PM EST
- Where
- Lawrence County, Huron
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.720, -86.670
Rainfall up to 4 inches in two hours flooded local roads south of Huron.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 2 to 3, 20074 deaths · 2.75 in hail · 20 events
- Lightning Strike in Kentucky, May 2, 20071 death · 1 event
- Tornadoes and Hail in Texas, May 2, 2007$400,000 · EF1 · 25 events
- Flash Flooding and Hail in Texas, May 2, 2007$570,000 · 4.25 in hail · 34 events
- Damaging Wind in Kentucky, May 2, 2007$25,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Texas, May 2, 20071 injured · $11,000 · 55 kt wind · 5 events
- Flash Flooding and Hail in New Mexico, May 2, 20071 injured · 0.75 in hail · 4 events
- Flash Flood and Hail in Texas, May 2, 2007$12,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Kentucky, May 2, 20071 in hail · 7 events
- Hail and Damaging Winds in Texas, May 2, 20071 in hail · 7 events
- Hail and Damaging Winds in Virginia, May 2, 2007$6,000 · 50 kt wind · 5 events
- Tornadoes and Hail in New Mexico, May 2, 2007EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28815, 28812, 28814.